25 years ago I got the diagnosis Graves’ disease. I’d been having problems with weight loss (22KG in 2 weeks), terrible headaches, palpitations, fatigue and psychological problems. After the initial diagnosis I’ve been taking Thyrax. The pharmacy tried to switch me to different antithyroid drugs twice. Twice it nearly got me into hospital.
So, now Aspen Pharmaceutical has stopped all production of Thyrax for a so-called “move”. They basically said they won’t be producing any Thyrax for the next 6 to 9 months. What does this mean for me?
It means fluctuating thyroid levels. This will make me very ill. It’ll mean psychological problems, it’ll means heart problems, it’ll mean bowel problems, it’ll mean eye problems, it’ll mean pain, it’ll mean fatigue, it’ll mean regular blood work to be done, it’ll mean weight loss, it’ll mean weight gain, it’ll mean skin problems, it’ll mean hyperventilation, it’ll mean headaches.
Is there anyone who cares? Basically, no. The GP says he can’t do anything, the pharmacy say they can’t do anything, the government say they can’t do anything. It certainly looks like they are trying to kill off the first group of chronically ill people…